Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 371, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 4, 2011, 7:34 AM CDT for Barren County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2011, 7:34 AM CDT (12:34 UTC)
- Expired
- Jul 4, 2011, 8:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Barren County, KY
The radar
The Nashville radar (KOHX), 102 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2292 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
443
WUUS53 KLMK 041234
SVRLMK
KYC009-041300-
/O.NEW.KLMK.SV.W.0371.110704T1234Z-110704T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
734 AM CDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 800 AM CDT
* AT 732 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR STOVALL...MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
GLASGOW...
CARDEN AND STOVALL...
OIL CITY...
GLASGOW MUNICIPAL AIRPORT AND PRITCHARDSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3702 8609 3706 8609 3706 8607 3711 8607
3714 8587 3696 8591
TIME...MOT...LOC 1234Z 266DEG 10KT 3704 8603
WIND...HAIL <50MPH 1.00IN
$$
AMS2 follow-up statements
032
WWUS53 KLMK 041247
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
747 AM CDT MON JUL 4 2011
KYC009-041300-
/O.CON.KLMK.SV.W.0371.000000T0000Z-110704T1300Z/
BARREN KY-
747 AM CDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTHERN BARREN COUNTY...
AT 746 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR CARDEN...MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
GLASGOW...
GLASGOW MUNICIPAL AIRPORT AND PRITCHARDSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3702 8609 3706 8609 3706 8607 3711 8607
3714 8587 3696 8591
TIME...MOT...LOC 1247Z 266DEG 10KT 3704 8598
WIND...HAIL <50MPH 1.00IN
$$
AMS607
WWUS53 KLMK 041259
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
759 AM CDT MON JUL 4 2011
KYC009-041307-
/O.EXP.KLMK.SV.W.0371.000000T0000Z-110704T1300Z/
BARREN KY-
759 AM CDT MON JUL 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARREN COUNTY WILL
EXPIRE AT 800 AM CDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN...SMALL HAIL AND DANGEROUS
LIGHTNING.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3702 8609 3706 8609 3706 8607 3711 8607
3714 8587 3696 8591
TIME...MOT...LOC 1257Z 266DEG 10KT 3704 8595
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:11 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 4, 6:11 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 711 AM EDT MON JUL 4 2011 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TODAY AND TONIGHT)... SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY TO WRAP UP THE LONG HOLIDAY WEEKEND. A SHORTWAVE ACROSS MO/IL THIS MORNING WILL CROSS THE OHIO VALLEY TODAY. MEANWHILE AN ILL-DEFINED QUASI-STATIONARY BOUNDARY WILL RESIDE NEAR THE NORTHERN PORTION OF THE FORECAST AREA. THE MODELS THIS MORNING ARE IN FAIRLY DECENT AGREEMENT THAT STORMS WILL FIRE UP ALONG THIS BOUNDARY TO THE WEST OF THE FORECAST AREA BEFORE DAYBREAK. REGIONAL RADARS SHOW THAT THIS HAS BEGUN TO HAPPEN NEAR ST. LOUIS THIS MORNING. THESE SHOWERS AND THUNDERSTORMS WILL SPREAD EAST THROUGH THE MORNING HOURS AS THE SHORTWAVE MOVES EAST. THESE STORMS LOOK TO MOVE INTO THE WESTERN PORTIONS OF THE FORECAST AREA POSSIBLY AROUND 12Z. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE NORTHERN HALF OF THE FORECAST AREA THEREFORE LOOKS TO BE MID MORNING TO EARLY AFTERNOON. STORMS WILL LIKELY DEVELOP ACROSS SOUTH CENTRAL KENTUCKY THIS AFTERNOON AS WELL WITH DAYTIME HEATING AND DESTABILIZATION. HAVE THEREFORE KEPT LIKELY POPS ACROSS MOST OF THE FORECAST AREA. MOST OF THE STORMS TODAY ARE NOT EXPECTED TO BE SEVERE AS WINDS ALOFT ARE FAIRLY WEAK. HOWEVER...LIKE YESTERDAY A FEW PULSE SEVERE STORMS ARE NOT OUT OF THE QUESTION. HAIL WILL BE THE PRIMARY THREAT WITH GUSTY WINDS POSSIBLE AS WELL. THUNDERSTORM ACTIVITY WILL DECREASE TONIGHT...THOUGH WILL KEEP IN SLIGHT CHANCES ACROSS THE NORTH AND CHANCE POPS ACROSS THE SOUTH. DEPENDING ON COVERAGE OF CONVECTION OVERNIGHT FOG WILL BE POSSIBLE ONCE AGAIN IN THE RIVER VALLEYS. WITH INCREASED CLOUDS AND CONVECTION TODAY TEMPERATURES WILL BE COOLER...ESPECIALLY ACROSS NORTH CENTRAL KENTUCKY AND SOUTHERN INDIANA. HIGHS WILL TOP OUT IN THE MID TO UPPER 80S NORTH TO THE LOWER 90S IN THE SOUTH. LOWS TONIGHT WILL FALL INTO THE UPPER 60S TO LOWER 70S. .LONG TERM (TUESDAY - SUNDAY)... THROUGH THE WEEK THE UPPER AIR PATTERN WILL BE STEADY WITH A SHALLOW TROF IN THE EAST AND A RIDGE IN THE WEST. THIS WILL TRANSLATE TO SEASONABLE TEMPERATURES AND ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY. AT THE SURFACE A WEAK COOL FRONT WILL SETTLE IN FROM THE NORTH ON WEDNESDAY AND STICK AROUND THROUGH THE REST OF THE SHORT WORK WEEK. THIS WILL HELP TO SPARK THOSE OCCASIONAL THUNDERSTORMS. WIDESPREAD SEVERE WEATHER LOOKS UNLIKELY THOUGH ANY STORM CAN GET STRONG IF IN THE RIGHT LOCAL ENVIRONMENT. ON A SYNOPTIC SCALE THOUGH WINDS AT THE SURFACE AND ALOFT WILL BE WEAK. FREEZING HEIGHTS DO LOOK TO LOWER ENOUGH ON WEDNESDAY AND THURSDAY AFTERNOONS TO SUGGEST A HAIL THREAT WITH THE MOST ROBUST CONVECTION. WE WILL GENERALLY SEE AFTERNOON HIGHS IN THE 80S AND MORNING LOWS AROUND 70. ALL IN ALL...A FAIRLY TYPICAL WEEK IN JULY. && .AVIATION (12Z TAF ISSUANCE)... STORMS HAVE DEVELOPED ACROSS SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS MORNING IN ASSOCIATION WITH A SHORTWAVE AND A STALLED FRONT. STORMS ASSOCIATED WITH THIS COMPLEX MAY AFFECT SDF AFTER 11Z. HAVE PUT IN A TEMPO TSRA GROUP AS THE BULK OF THE ACTIVITY MAY JUST MISS THE TAF SITE TO THE SOUTH. REGARDLESS...SHOWERS AND STORMS WILL BE POSSIBLE AT ALL TERMINAL OFF AND ON THROUGHOUT THE DAY TODAY. THESE SHOWERS AND STORMS WILL LINGER INTO THIS EVENING AND POSSIBLY OVERNIGHT...ESPECIALLY AT BWG. LIGHT FOG HAS NOT DEVELOPED THIS MORNING. HOWEVER WILL INCLUDE IT AT SDF AND LEX AGAIN TOMORROW MORNING AS AMPLE LOW LEVEL MOISTURE WILL BE AVAILABLE IF WINDS BECOME CALM AND CLOUDS CLEAR ENOUGH TONIGHT. WINDS TODAY WILL BE FAIRLY LIGHT AND ALSO VARIABLE AT TIMES DUE TO A COMBINATION OF THE STALLED FRONT AND VARIOUS OUTFLOW BOUNDARIES FROM STORMS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........EER LONG TERM.........13 AVIATION..........EER
Hazardous weather outlook, Jul 4, 2:57 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 357 AM EDT MON JUL 4 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050800- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 357 AM EDT MON JUL 4 2011 /257 AM CDT MON JUL 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL AFFECT THE AREA TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE CROSSES THE REGION. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH GUSTY WINDS AND HAIL BEING THE MAIN THREATS. HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ANY THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH FRIDAY AS A WEAK SURFACE COOL FRONT AND UPPER AREA OF LOW PRESSURE SETTLE INTO THE REGION. SIGNIFICANT OUTBREAKS OF SEVERE WEATHER ARE NOT EXPECTED THIS WEEK...THOUGH ANY STORM COULD BECOME STRONG. THE MAIN THREATS FROM THE STORMS THIS WEEK WILL BE LIGHTNING AND LOCALLY HEAVY RAIN. THERE IS A SLIGHTLY ELEVATED CHANCE OF HAIL IN THE STRONGEST STORMS WEDNESDAY AFTERNOON AND THURSDAY AFTERNOON. BY THE WEEKEND ISOLATED STORMS LOOK TO REMAIN CONFINED TO SOUTH CENTRAL KENTUCKY AS WELL AS THE SOUTHERN BLUEGRASS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR HIGH WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. EER/13
In the hours before
Special weather statement, Jul 4, 7:30 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 AM EDT MON JUL 4 2011
KYZ071-073-074-041300-
ALLEN-BARREN-WARREN-
730 AM CDT MON JUL 4 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...
AT 727 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
GLASGOW TO 11 MILES NORTH OF SCOTTSVILLE...AND MOVING EAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND PENNY SIZE HAIL...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
STOVALL AND RED CROSS...
CARDEN AND FINNEY...
ROCKY HILL AND BECKTON...
OIL CITY...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 43 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3687 8633 3707 8613 3706 8607 3711 8607
3714 8583 3687 8606
TIME...MOT...LOC 1230Z 261DEG 10KT 3708 8601 3691 8617
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:00 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 30 min |
| Jul 3, 7:00 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 28 min |
| Jul 3, 7:30 PM CDT | Special Weather Statement | LMK | Breckinridge | 30 min |
| Jul 3, 7:54 PM CDT | Special Weather Statement | LMK | Hardin, Hart, Larue | 21 min |
| Jul 3, 8:05 PM CDT | Special Weather Statement | LMK | Jefferson | 25 min |
| Jul 3, 8:26 PM CDT | Special Weather Statement | LMK | Edmonson | 34 min |
| Jul 3, 9:13 PM CDT | Special Weather Statement | LMK | Marion | 32 min |
| Jul 3, 9:21 PM CDT | Special Weather Statement | LMK | Franklin | 24 min |
| Jul 3, 9:41 PM CDT | Special Weather Statement | LMK | Fayette, Woodford | 34 min |
| Jul 4, 7:30 AM CDT | Special Weather Statement | LMK | Barren | 30 min |
| Jul 4, 7:57 AM CDT | Special Weather Statement | LMK | Barren | 33 min |
| Jul 4, 8:22 AM CDT | Areal Flood Advisory | LMK | Barren, Warren | 110 min |
| Jul 4, 8:25 AM CDT | Special Weather Statement | LMK | Casey | 35 min |
| Jul 4, 9:11 AM CDT | Special Weather Statement | LMK | Adair, Casey, Clinton, Cumberland, Metcalfe, Monroe and 1 more | 79 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.